Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 65, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 27, 2010, 9:39 PM CDT for Marathon County, Wisconsin. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2010, 9:39 PM CDT (02:39 UTC)
- Expired
- Jul 27, 2010, 10:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Marathon County, WI
The radar
The Green Bay radar (KGRB), 155 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 10:00 PM CDT | TSTM WND DMG | Wausau, WI | DELAYED REPORT. POWER LINES DOWN JUST WEST OF HWY 51 ON STEWART AVE. TREE DOWN ON BRIDGE STREET AS WELL. TIME ESTIMATED. |
| Jul 27, 10:05 PM CDT | TSTM WND DMG | Wausau, WI | TREE DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 27, 6:01 PM CDT | Tornado Watch | SPC | 6 hr |
| Jul 27, 8:21 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.7 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1763 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 965 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 268 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 8.6
The text
As transmitted, in the capitals the NWS used until 2016.
138
WUUS53 KGRB 280239
SVRGRB
WIC073-280330-
/O.NEW.KGRB.SV.W.0065.100728T0239Z-100728T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
939 PM CDT TUE JUL 27 2010
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARATHON COUNTY IN CENTRAL WISCONSIN...
* UNTIL 1030 PM CDT
* AT 933 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 11 MILES SOUTH OF PARRISH TO 36 MILES WEST OF ABBOTSFORD...AND
MOVING SOUTHEAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ATHENS AROUND 940 PM CDT.
STRATFORD AROUND 10 PM CDT.
WAUSAU AROUND 1010 PM CDT.
SPENCER AND RIB MOUNTAIN AROUND 1015 PM CDT.
WESTON AROUND 1020 PM CDT.
MOSINEE AROUND 1030 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
MILAN...LITTLE CHICAGO...PONIATOWSKI...RIB FALLS...BROKAW...MARATHON
CITY...NUTTERVILLE...EDGAR...SUNSET AND HOGARTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4504 9028 4504 9020 4512 9020 4512 8923
4470 8923 4468 9032
TIME...MOT...LOC 0237Z 288DEG 35KT 4523 8933 4480 9098
WIND...HAIL 60MPH <.75IN
$$
ECKBERG1 follow-up statement
783
WWUS53 KGRB 280314
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1014 PM CDT TUE JUL 27 2010
WIC073-280330-
/O.CON.KGRB.SV.W.0065.000000T0000Z-100728T0330Z/
MARATHON WI-
1014 PM CDT TUE JUL 27 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MARATHON
COUNTY UNTIL 1030 PM CDT...
AT 1012 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES WEST
OF WHITE LAKE TO 14 MILES WEST OF SPENCER...MOVING SOUTHEAST AT
40 MPH.
AT 1005 PM...ONE TREE WAS REPORTED DOWN IN THE CITY OF WAUSAU.
SEVERE THUNDERSTORMS WILL BE NEAR...
WESTON AROUND 1015 PM CDT.
MOSINEE AROUND 1025 PM CDT.
BEVENT AROUND 1030 PM CDT.
OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE STRATFORD...
SCHOFIELD...ROTHSCHILD...ROZELLVILLE...RINGLE...HALDER...EVERGREEN...
MOON...HATLEY AND NORRIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4504 9028 4504 9020 4512 9020 4512 8923
4470 8923 4468 9032
TIME...MOT...LOC 0310Z 295DEG 40KT 4512 8888 4470 9053
WIND...HAIL 60MPH <.75IN
$$
ECKBERGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:31 PM CDT, 6 hours 8 minutes earlier.
Area forecast discussion, Jul 27, 3:31 PM CDT, 6 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 331 PM CDT TUE JUL 27 2010 .SHORT TERM...TONIGHT AND WEDNESDAY. FORECAST CONCERNS ON PCPN POTENTIAL WITH ADVANCING COLD FRONT. MCV FROM OVERNIGHT CONVECTION AND LLVL JET HAS MAINTAINED CONVECTION THROUGH THE DAY OVER CENTRAL INTO NORTHEAST WI. QUESTION IS WHAT THE DAYS RAIN HAS DONE TO POTENTIAL FOR ADDITIONAL STORMS. VARIETY OF BOUNDARIES LEFT BEHIND IN ADDITION TO WARM FRONT VCNTY MSP AND COLD FRONT WESTERN MN. HAVE TRENDED TOWARDS SCENARIO PORTRAYED IN RAPID UPDATE RUC...WITH DEVELOPMENT WESTERN WI/EASTERN MN...AND ADVANCING LINE OVERNIGHT WITH THE COLD FRONT. STILL CAPPED A BIT IN MSP AREA GIVEN 18Z SOUNDING...THOUGH NO INHIBITION AND 1200 CAPE IN GRB. SLIGHT RISK REMAINS FOR HAIL AND DAMAGING WINDS OVER CENTRAL AND NORTHEAST WI...WITH INCREASING SHEAR AS JET SINKS SOUTH INTO WESTERN LAKES. PRECIP WATERS STILL IN 1.5 TO 2 INCH RANGE WITH ONE INCH RAINFALL AMOUNTS ALREADY REPORTED IN CENTRAL WI THIS AFTERNOON. POTENTIAL FOR 1 TO 1.5 INCH AMOUNTS OVER CWA TONIGHT...NAM/RUC POINT TO NORTHERN WI...THOUGH CONFIDENCE IN FORECAST LOW. FRONT TO MOVE THROUGH EARLY MORNING HOURS. 850 FLOW SHIFTS NW WITH DRIER CONDITIONS BY AFTERNOON. .LONG TERM...WEDNESDAY NIGHT THRU NEXT TUESDAY. SURFACE HIGH PRESSURE AREA TO DOMINATE THE AREA/S WEATHER INTO FRIDAY. IN GENERAL...THE SURFACE HIGH PRESSURE AREA IS NEARLY STATIONARY OVER THE GREAT LAKES REGION WHILE THE RETURN FLOW ON THE BACK SIDE OF THE HIGH REMAINS OVER THE NORTHERN PLAINS. MODELS HAVE BEEN ATTEMPTING TO SLIDE SOME PCPN INTO THE AREA FROM THE WEST FRIDAY INTO SUNDAY PERIOD. THIS MORNING MODEL RUNS HAVE TRENDED WITH A FRONTAL BOUNDARY SHIFT NORTH INTO IOWA LATER FRIDAY AS A SHORT WAVE TROF WITH A RRQ REGION OF THE UPPER JET SLIDES SEWD OVER OR NEAR THE FORECAST AREA. GFS IS VERY AGGRESSIVE WITH THIS FEATURE WHILE THE NAM KEEPS THESE DYNAMICS FURTHER SOUTH AND WEST. AT THIS TIME WILL CONFINE BEST CHC OF RAIN FOR AREAS SOUTH AND WEST OF THE AREA LATE FRIDAY INTO THE FRIDAY NIGHT PERIOD. REMOVED THE AFTERNOON CHC FOR SATURDAY...MAY BE NEEDED LATER ON BUT THE THREAT OF THIS BOUNDARY SHIFTING TOWARD TOWARD THE REGION IS QUESTIONABLE. DUE TO LACK OF CONSISTENCY WITH FEATURES FOR FOCUS OF CONVECTION...AFTER FRIDAY NIGHT WILL LEAN TOWARD A DRIER FORECAST UNTIL THE MONDAY NIGHT INTO TUESDAY TIME WHERE MDM PROGS ARE IN RELATIVELY GOOD AGREEMENT THAT FAR OUT WITH A FROPA PASSAGE. && .AVIATION...COLD FRONT ADVANCING THROUGH STATE TONIGHT WILL BRING THUNDERSTORMS TO AREA THIS EVENING INTO OVERNIGHT HOURS. VFR CONDITIONS BEHIND FRONT WED AFTERNOON. && .HYDROLOGY...HIGH RAINFALL RATES AND RAINFALL AMOUNTS ON ONE TO TWO INCHES AGAIN INCREASES RISK OF FLOODING. SEE ESF. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TE/TDH
Hazardous weather outlook, Jul 27, 4:14 PM CDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 414 PM CDT TUE JUL 27 2010 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-282115- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 414 PM CDT TUE JUL 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL AND NORTHEAST WISCONSIN TONIGHT. DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAIN ARE THE MAIN THREATS WITH THESE STORMS. THERE IS ALSO A POTENTIAL FOR TORNADOES EARLY THIS EVENING OVER CENTRAL WISCONSIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND TONIGHT. LMZ521-522-541>543-282115- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 414 PM CDT TUE JUL 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS WITH LARGE HAIL AND STRONG WIND GUSTS. THESE STORMS MAY POSE A HAZARD FOR SMALL CRAFT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 27, 8:51 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
851 PM CDT TUE JUL 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM TSTM WND GST 5 NW RHINELANDER 45.68N 89.48W
07/27/2010 E65.00 MPH ONEIDA WI PUBLIC
REPORTED IN NEWBOLD.
&&
BERSCHLocal storm report, Jul 27, 9:02 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
902 PM CDT TUE JUL 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG MANITOWISH WATERS 46.13N 89.88W
07/27/2010 VILAS WI EMERGENCY MNGR
REPORTS OF TREES AND POWER LINES DOWN THROUGHOUT THE
COUNTY
&&
TOMHLocal storm report, Jul 27, 9:05 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
905 PM CDT TUE JUL 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0851 PM TSTM WND DMG 6 E ALVIN 46.01N 88.68W
07/27/2010 FOREST WI PUBLIC
TREES DOWN ON HWY 70 NEAR FLORENCE COUNTY BORDER. TIME
ESTIMATED.
&&
BERSCHLocal storm report, Jul 27, 9:15 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GREEN BAY WI
915 PM CDT TUE JUL 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG MANITOWISH WATERS 46.13N 89.88W
07/27/2010 VILAS WI EMERGENCY MNGR
REPORTS OF TREES AND POWER LINES DOWN THROUGHOUT THE
COUNTY
&&
TOMHLocal storm report, Jul 27, 9:28 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
928 PM CDT TUE JUL 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TSTM WND GST IRMA 45.34N 89.66W
07/27/2010 E60 MPH LINCOLN WI AMATEUR RADIO
HWY 39 AND COUNTY ROAD J.
&&
BERSCHLocal storm report, Jul 27, 9:29 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
929 PM CDT TUE JUL 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 PM TSTM WND DMG 2 S FLORENCE 45.90N 88.25W
07/27/2010 FLORENCE WI PUBLIC
TREES DOWN ON HWY 70 AND COUNTY ROAD N.
&&
BERSCHThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 7:09 PM CDT | Severe Thunderstorm Warning | GRB | Vilas | 66 min |
| Jul 27, 7:28 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Marinette | 54 min |
| Jul 27, 7:31 PM CDT | Flash Flood Watch | GRB | Brown, Calumet, Door, Florence, Forest, Kewaunee and 16 more | 6 hr |
| Jul 27, 7:31 PM CDT | Tornado Warning | GRB | Vilas | 44 min |
| Jul 27, 8:01 PM CDT | Severe Thunderstorm Warning | GRB | Oneida | 59 min |
| Jul 27, 8:16 PM CDT | Severe Thunderstorm Warning | GRB | Oneida, Vilas | 36 min |
| Jul 27, 8:34 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest | 41 min |
| Jul 27, 8:55 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Langlade, Lincoln, Oneida | 65 min |
| Jul 27, 9:16 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest, Marinette | 59 min |
| Jul 27, 9:46 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Langlade, Marinette, Oconto | 44 min |
| Jul 27, 9:54 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Menominee, Shawano | 37 min |
| Jul 27, 10:03 PM CDT | Flash Flood Warning | GRB | Florence | 6 hr |
| Jul 27, 10:20 PM CDT | Severe Thunderstorm Warning | GRB | Marinette, Oconto | 37 min |
| Jul 27, 10:29 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Portage, Wood | 61 min |
| Jul 27, 11:05 PM CDT | Severe Thunderstorm Warning | GRB | Wood | 29 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.